ibuprofen

(redirected from Brufen)
Also found in: Dictionary, Thesaurus, Medical.

ibuprofen

(ī`byo͞oprō'fən), nonsteroidal anti-inflammatory drug (NSAID) that reduces pain, fever, and inflammation. Along with naproxennaproxen
and naproxen sodium,
potent nonsteroidal anti-inflammatory drugs (NSAID) used to alleviate the minor pain of arthritis, menstruation, headaches, and the like, and to reduce fever.
..... Click the link for more information.
 and ketoprofenketoprofen
, nonsteroidal anti-inflammatory drug (NSAID) with anti-inflammatory, analgesic, and fever-reducing effects, used to relieve the symptoms of headaches, arthritis, and painful menstruation.
..... Click the link for more information.
, ibuprofen belongs to the propionic acid class of NSAIDs. It was first made available in 1967. Like other NSAIDs, it acts by inhibiting the body's production of prostaglandinsprostaglandin
, any of a group of about a dozen compounds synthesized from fatty acids in mammals as well as in lower animals. Prostaglandins are highly potent substances that are not stored but are produced as needed by cell membranes in virtually every body tissue.
..... Click the link for more information.
. Available over the counter in a variety of preparations (e.g., Advil, Motrin, Nuprin), it is commonly used to treat rheumatoid arthritis, gout, and painful menstruation. Side effects include rash, alteration of platelet function and bleeding, and intestinal upset, which can lead to gastritis. Like other NSAIDS, it appears to have no potential for abuse or physical dependence. It should not be used by those who are allergic to aspirin.
References in periodicals archive ?
Brufen is available as syrup for children and in tablet form in dosages of 200mg, 400mg, and 600mg.
Dr Amin Hussain Al Amiri, Assistant Under-Secretary for the Medical Practice and Licence Sector at the UAE Ministry of Health and Prevention and Chairman of the Supreme Committee for Pharmaceutical Vigilance, emphasised that messages, which were widely circulated on social media, stating that Brufen contains aluminium foil are completely baseless and the ministry has not issued any related safety alerts or received any warning from the United States Food and Drug Administration, the European Medicines Agency or the Therapeutic Goods Administration of Australia.
The Health department has recommended the following preventive measures for general public: Dont keep stagnant water in utensils especially in and around the shady areas and houses, use of mosquitoes nets, prevent collection of stagnant water in and around your house, use mosquitoes repellents all over your body when moving outdoors, use full sleeves shirt and full length shalwar and pants, fixation of fine wire mesh screens on windows and doors, use of coil and mats while indoor, in case of fever please immediately approach/visit the nearby hospital and avoid taking aspirin and brufen tablets.
We have plans to link up our different products with various academic activities and the Year 2011 has been selected for Brufen to highlight the role of physiotherapy.
Q I TAKE Brufen and paracetamol for relief from osteoarthritis in my knee.
But the issue is that a doctor has to sign for paracetamol or brufen.
Brufen Retard (Ibuprofen 800mg), Fenopron (fenoprofen), Ponstan (mefenamic acid) and Nurofen (Ibuprofen)
Quotation are invited for Supply of Medicine (Dispensary) Tab Aciloc 150mg p/15tab, Tab Aciloc RD p/20 tab, Tab Augmentin625mg/6 tab, Tab Azee 500mg, Cap Hipen500mg p/10, Cap Hipen250mg p/10, Tab Brufen 400mg p/15, Tab B complex / Covit p/500tb, Tab Polybion p/15cp, Tab Combiflam p/15tb.
Any fever in this season is dengue unless proved otherwise; no disprin or brufen should be given as it can cause further lowering of the platelet count
I have been taking brufen for the pain but it is not helping.
Patients were given Tab Brufen 400mg for managing pain as required and Tab Augmentin 1 gram twice daily for three days as antibiotic cover.